Drugs.: On letrozole drug for 5 years... - Breast Cancer Haven

Breast Cancer Haven
2,997 members1,569 posts

Drugs.

Hidden
Hidden

On letrozole drug for 5 years, do not like side affects, can l change my drug? Would prefer Tomoxofan as l was on this drug for 5 years after my previous cancer and had no side effects.

10 Replies
oldestnewest

Definitely get to your oncologist and discuss this. If the side effecrs are bad he/she should change it. Good luck. Lainey x

I was on Tamoxifen for 7 years (no side effects either) after my initial breast cancer diagnosis, but then I got mets to the Onentum and bones. My OC said it was because Tamoxifen was no longer working and the cancer had worked out how to get around it. So now I'm on Afinitor, Exemestane and Xgeva.

I would have thought that you were taken off Tamoxifen either because you became post menopausal or it was no longer working. So good idea to discuss with your Doctor.

Hi. Sorry the drug is not so good, I'm sure you could have something different but maybe not Tamoxifen, I think what they prescribe depends on the type of cancer. Good luck.

Hidden
Hidden

Like everyone else, there was probably good reason to take you off Letrozole. There may be other treatments but you could probably have side effects. Unfortunately it seems to be the price we have to pay for keeping the cancer at bay but do speak with your oncologist. Best wishes x

Hidden
Hidden

Thanks for your help.

I was on Tamoxifen for 3 years and then Letrozole for 1 year as part of a Breast Cancer clinical trial. I was diagnosed in 2010. I found I had very few side effects on Tamoxifen but side effects of Letrozole were unbearable. Pains in joints, bones, headaches, flushes and tiredness. I reported this to my oncologist and was prescribed Tamoxifen again for a further year. My advice is to report your concerns to your Oncologist. I've been NED (no evidence of disease) for 6 years now x

What side effects are you getting.x

I thought that there are by far more side effects with tamoxifen than letrozole or anastrozole (I'm taking the latter which I think is similar to the other medicine which also ends in letrozole). In general, there is no medicine which has no side effects, some appear sooner than others but unfortunately, our body can't "enjoy" being bombarded by a chemical that is supposed to be taken now for ten whole years!

Hidden
Hidden in reply to Rebec

Hi Rebec, letrozole leeches all the calcium from your bones, so therefore you are given calcium injections.

My bone density scan is ok at the moment so l'm looking for an alternative drug,

i been on letrozole since i had my operation on my right bust,which was in may and was told to stay on for 10 years up to now i have not had any side a fecks .,

You may also like...